MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE

VASCUTEK LTD GELWEAVE
Catalog Number 736012-G
Medical Device Problem Codes Fluid/Blood Leak (1250); Off-Label Use (1494)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
A 7-year-old child was treated for implantation of a berlin heart due to rhythmic dilated heart disease on the (b)(6) 2025.Implantation of the device took place with the need to install a 12 mm diameter dacron (gelweave straight device) prosthesis.A hemostatic recovery was performed on (b)(6) 2025.During the procedure, abnormal blood oozing was observed from the prosthesis tissue.The surgeon reinforced this tissue by applying a spray of "coseal" biological glue to ensure the watertightness of the system.The oozing observed was generalized over the entire prosthesis and was not limited to the suture areas.Surgical revision/ intervention was required.The heart transplant was carried out later.
 
Additional Manufacturer Narrative
Clinical code: 1888 - hemorrhage/blood loss/bleeding - during the procedure, abnormal blood oozing was observed from the prosthesis tissue.Impact code: 4614- serious injury/ illness/ impairment- serious vital prognosis 4630- modified surgical procedure- the surgeon reinforced this tissue by applying a spray of "coseal" biological glue to ensure the watertightness of the system.Medical device problem: 1250- fluid/blood leak- during the procedure, abnormal blood oozing was observed from the prosthesis tissue.The surgeon reinforced this tissue by applying a spray of "coseal" biological glue to ensure the watertightness of the system.The oozing observed was generalized over the entire prosthesis and was not limited to the suture areas.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review was performed; occurrence rate was (b)(4).No trend requiring action at this time.4111 - communication/interview: additional questions sent to the site 3331- analysis of production records: a full batch review was performed for tag0177, and no issues were identified during manufacturing process from raw materials to finished products.Investigation finding: 3233 - results pending completion of investigation conclusion: 11 - conclusion not yet available.
 
Additional Manufacturer Narrative
Clinical code: 1888 - hemorrhage/blood loss/bleeding - during the procedure, abnormal blood oozing was observed from the prosthesis tissue.Impact code: 4614- serious injury/ illness/ impairment- serious vital prognosis 4630- modified surgical repair- the surgeon reinforced this tissue by applying a spray of "coseal" biological glue to ensure the watertightness of the system.Medical device problem: 1250- fluid/blood leak- during the procedure, abnormal blood oozing was observed from the prosthesis tissue.The surgeon reinforced this tissue by applying a spray of "coseal" biological glue to ensure the watertightness of the system.The oozing observed was generalized over the entire prosthesis and was not limited to the suture areas.1494- off-label use- the device was utilized as an aortic reinjection line positioned inside the patient, not externally.It served to reinject blood into the patient's ascending aorta in the context of berlin heart (bh) placement.A 12 mm gelweave dacron prosthesis was attached to the cannula to enable the redirection of blood flow, rather than for its intended use.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review was performed; occurrence rate was 0.001%.No trend requiring action at this time.4111 - communication/interview: additional response received on (b)(6) 2025, the device was utilized as an aortic reinjection line positioned inside the patient.It served to reinject blood into the patient's ascending aorta in the context of berlin heart (bh) placement.A 12 mm gelweave dacron prosthesis was attached to the cannula to enable the redirection of blood flow, rather than for its intended use.3331- analysis of production records: a full batch review was performed for (b)(4), and no issues were identified during manufacturing process from raw materials to finished products.4114- device not returned- the device was explanted on (b)(6) 2025, however it was not returned for investigation.Investigation finding: 4248- usage problem identified - on (b)(6)2025, it was confirmed that the device was used as an aortic reinjection line, positioned inside the patient and not outside.It was further clarified that the gelweave device was used for surgical intervention for the berlin heart (bh).In the context of bh placement, fixation of the 12 mm dacron prosthesis was utilised to redirect blood towards the patient's ascending aorta.Investigation conclusion: 24 - cause traced to intentional off-label, unapproved, or contraindicated use- the complaint investigation identified a probable off-label use because the 12 mm graft was fixed as a cannula.The gelweave¿ is intended for permanent implantation for systemic vascular repair, i.E.Replacement or bypass procedures in aneurysm and occlusive disease of the arteries.
 
Event or Problem Description
A 7-year-old child was treated for implantation of a berlin heart due to rhythmic dilated heart disease on the (b)(6) 2025.Implantation of the device took place with the need to install a 12 mm diameter dacron (gelweave straight device) prosthesis.A hemostatic recovery was performed on (b)(6) 2025.During the procedure, abnormal blood oozing was observed from the prosthesis tissue.The surgeon reinforced this tissue by applying a spray of "coseal" biological glue to ensure the watertightness of the system.The oozing observed was generalized over the entire prosthesis and was not limited to the suture areas.Surgical revision/ intervention was required.The heart transplant was carried out later.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00032 to provide event closure information for (b)(4).

Brand Name
GELWEAVE
Common Device Name
GELWEAVE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key21686515
Report Number9612515-2025-00032
Device Sequence Number8820149
Product Code DSY
UDI-Device Identifier05037881105345
UDI-Public05037881105345
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number736012-G
Device Lot Number25918164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexUnknown